Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 141, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 24, 2017, 6:42 PM MDT for Morgan County, Colorado. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2017, 6:42 PM MDT (00:42 UTC)
- Expired
- Aug 24, 2017, 7:16 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Morgan County, CO
The radar
The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:53 PM MDT | HAIL 1 | 1 Se Fort Morgan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2791 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS55 KBOU 250042
SVRBOU
COC087-250130-
/O.NEW.KBOU.SV.W.0141.170825T0042Z-170825T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
642 PM MDT THU AUG 24 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
East central Morgan County in northeastern Colorado...
* Until 730 PM MDT
* At 642 PM MDT, a severe thunderstorm was located over Fort Morgan,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Morgan, Brush, Log Lane Village and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 10385 4033 10388 4040 10358 4013 10352
TIME...MOT...LOC 0042Z 247DEG 9KT 4025 10377
HAIL...1.25IN
WIND...60MPH
$$
KRIEDERMAN2 follow-up statements
421
WWUS55 KBOU 250111
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
711 PM MDT THU AUG 24 2017
COC087-250130-
/O.CON.KBOU.SV.W.0141.000000T0000Z-170825T0130Z/
Morgan CO-
711 PM MDT THU AUG 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL MORGAN COUNTY...
At 711 PM MDT, a severe thunderstorm was located near Brush, or 6
miles east of Fort Morgan, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Morgan, Brush and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4016 10378 4034 10382 4040 10358 4013 10352
TIME...MOT...LOC 0111Z 247DEG 9KT 4028 10368
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN832
WWUS55 KBOU 250116
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
716 PM MDT THU AUG 24 2017
COC087-250126-
/O.CAN.KBOU.SV.W.0141.000000T0000Z-170825T0130Z/
Morgan CO-
716 PM MDT THU AUG 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4016 10378 4034 10382 4040 10358 4013 10352
TIME...MOT...LOC 0112Z 247DEG 9KT 4029 10366
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:28 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 24, 3:28 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 328 PM MDT Thu Aug 24 2017 .SHORT TERM...(This evening through Friday) Issued at 328 PM MDT Thu Aug 24 2017 Thunderstorms are moving off the foothills mainly producing a bit of wind. There are also a few storms forming on the edge of the better moisture from Limon to Sterling. So far these appear to be tied to this boundary which has made them slow moving. Don't think there is too much of a severe threat, but the lack of motion could produce spotty heavy rain. Outflow boundary from the west should catch up with this, changing the mode and probably push it eastward by early evening. Behind this initial batch of convection, there will be drier air surface and aloft, which should end the threat of rain with clearing skies overnight. For Friday the drying airmass should limit convection to isolated showers/storms over the mountains. Slight cooling tonight should be offset by more sun Friday, so highs should be the same or a couple degrees warmer. The current forecast has this all laid out pretty well, so there are only minor changes to cloud cover and timing details. .LONG TERM...(Friday night through Thursday) Issued at 328 PM MDT Thu Aug 24 2017 For Friday evening, there may be a few linger showers and thunderstorms early in the evening. The airmass will be on the dry side, so the convection is expected weak with light rainfall. For the weekend, a strong upper level ridge will be centered over the Great Basin, but span over much of the western U.S. including Colorado. This will bring warm temperatures for Saturday with upper 80s to lower 90s over northeast Colorado. Airmass is forecasted to be dry with precipitable water values less than three-quarters of an inch. Will have isolated pops for parts of the area. Any convection should be weak. On Sunday, models show a weak push from the north. Temperatures drop a little, into the 80s. If low level moisture increases, chances for convection goes up. The GFS shows scattered storms forming Sunday evening, while the other models are drier. Will have higher pops for Sunday, but keep them in the isolated range for most areas. The upper level ridge will remain over the Great Basin early next week. Temperatures are expected to remain above normal under this pattern with upper 80s to lower 90s over northeast Colorado. Chances for precipitation will depend on the amount of moisture able to reach the area. At this time, just expect isolated afternoon and evening convection for most days. The ridge may slowly retrograde west late next week. If this occurs, temperatures will cool, and chances for precipitation may increase. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 328 PM MDT Thu Aug 24 2017 VFR through Friday. A line of thunderstorms will move through the Denver area between now and 00z, producing wind gusts to 30 knots, mainly from the west. On Friday only isolated storms are expected, mainly over the mountains. Little or no impact is expected to the Denver terminals. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Meier AVIATION...Gimmestad
Hazardous weather outlook, Aug 24, 11:01 AM MDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Thu Aug 24 2017 COZ030>051-251715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Thu Aug 24 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will develop over the higher terrain by early afternoon and by mid to late afternoon across northeast Colorado. The stronger storms will produce brief moderate to heavy rain, gusty winds and small hail. Over the far eastern plains east of a Sterling to Akron to Limon line an isolated severe storm is possible with hail to one inch in diameter along with wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An upper level high pressure ridge is expected to build over the Great Basin this weekend that remains in place through the middle of next week. This will result in temperatures remaining slightly warmer than normal for the end of August. Varying amounts of moisture will get drawn into the region over the weekend and early next week with daytime heating causing isolated to scattered showers and thunderstorms to develop each day. Brief heavy rain will be the main threat from thunderstorms. The chance of severe weather or flooding appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Meier
In the hours before
Local storm report, Aug 24, 5:22 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
522 PM MDT THU AUG 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 8 W ELBA 39.91N 103.33W
08/24/2017 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
HAIL COVERING GROUND.
&&
RGDLocal storm report, Aug 24, 5:26 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
526 PM MDT THU AUG 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 3 E ILIFF 40.76N 103.01W
08/24/2017 M1.00 INCH LOGAN CO TRAINED SPOTTER
0520 PM HAIL 8 W ELBA 39.91N 103.33W
08/24/2017 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
HAIL COVERING GROUND.
&&
RGDSpecial weather statement, Aug 24, 6:15 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Denver CO 615 PM MDT THU AUG 24 2017 COZ044-045-049-250100- Washington County CO-Morgan County CO- Central and East Adams and Arapahoe Counties CO- 615 PM MDT THU AUG 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MORGAN...WESTERN WASHINGTON AND NORTHEASTERN ADAMS COUNTIES UNTIL 700 PM MDT... At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Shamrock, or 25 miles south of Fort Morgan, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Twelve-Mile Corner, Shamrock and Adena. LAT...LON 3978 10393 3993 10406 4012 10377 3990 10353 TIME...MOT...LOC 0015Z 236DEG 18KT 3990 10392 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:15 PM MDT | Special Weather Statement | BOU | Morgan | 45 min |
| Aug 25, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.